Medical Questions? Ask a Doctor Online!
I don't think a vitamin D deficiency explains your symptoms.
ok what are you views then?
Here is a good reference for you
it is important to know that you CAN take too much vitamin D... so I would strongly advise to follow your physicians instructions.
Ok so I should go back to 1 tablet a day?
I think, in short, that further workup is needed. And for now I would go back to one tablet a day.
it's hard to put your symptoms together with a single diagnosis
did your physician do other blood work besides a vitamin D level?
specifically, were you tested for mononucleosis and did you have your electrolyte levels tested? (potassiium and chloride and the like?)
Yes they checked everything as far as im away, vit b12, blood count, bone serum etc etc, there was a long list
i see, and the only thing they found was vitamin D levels being low?
Im not sure about the above monocunclesis and electrolyte
I'm sure they did the electrolytes....
take a look at this
it seems that some of the issues you are currently experiencing COULD be from excess vitamin D intake.... particularly the loss of appetite.
as to the rash, has your doctor seen this rash when you have had it?
no the dr has not seen the rash but I didn't have a full body breakout about a yr ago when I was on antibiotics and steriods
and as you say this has only just happened really since taking the vit d
i think skipping a day on the vitamin D then going back to the recommended dose would be prudent, along with a recheck with your physician .
a recheck in terms of the levels of vit d?
that's the first thing Ive read that says about any adverse affects of too much vit d
that's not so important as the levels do take a while to normalize, but I'm not sure that vitamin D deficiency is the anwer in your case. and it may well be that many of your current symptoms are due to excess vitamin D intake. important to get this sorted out.
there are four vitamins that can cause toxicity in excess does... D, E, A, and K.
though your dose isn't off the charts it could be the culprit.
Ok so I should revert back to 1 tablet a day and then take it from there?
i think that would be a good idea and getting to see your doc as soon as you can .if you develop this rash again i would take some good pictures of it as that would help your doctor as well.
from what I have said with the vit d aside what do you think could be the cause?
very difficult to say. do you have any chronic medical conditions other than vitamin D?
and for how long have you been feeling unwell? any symptoms other than listed?
no chronic medical conditions. I had a similar rash about a year ago all over my body and face which was like hives. only other symtoms really have been just tired all the time and occasional head aches
that's unfortunately a hard thing to get to the bottom of. i think if i were you i would ask your doctor about the possibility of a rheumatologic condition like arthritis or lupus. it's unlikely that this is the answer but it may be time to look. he or she also needs to know that you are no better, in fact, a little worse with the vitamin D.
ive heard that it can take a while to feel better after vit d levels reach normal so perhaps taking too many hasn't helped and I need to get onto a normally level. How long do you normally thing it takes to feel and improvement? maybe I need to bear with it and get the levels checked again soon
certainly some weeks. increasing your sun exposure will also help your body to produce more Vitamin D, so getting outside will help your levels.
ok well thanks for your advice I will cut my intake to one a day and get an apt to see m gp soon
here is a good reference for symptoms of vitamin D deficiency .
as you can see
some of your symptoms could be related
but the rash and the low energy levels are not prominent symptoms
if you have not had your thyroid checked this would be very helpful
I'm glad you will be following up with your doctor soon.
yes have had thyroid checked and as far as I know liver and kidney function
sounds like you have a good doctor.... once the thyroid is off the list it makes sense to think about things like vitamin D deficiency. but again, I'm not convinced in your case that this is the sole answer.
one more question
do you feel as if you might be depressed? is your sleep okay? are you generally happy?
ok answer is perhaps depressed, sleep is not that good waking in night and not proper sleep and no not generally happy...
when you have a minute take this test and let your doctor know the results
take a look at this link... see if these symptoms are similar to what you are experiencing
I'm not diagnosing you with depression, merely pointing out that it is a real medical illness and that the symptoms seem to be somewhat in line with your symptoms.
Oh ok that's interesting as someone else mentioned that too me, didn't think physical symptoms were linked to depression
I will look at those links.
oh they certainly are.
having experienced them myself they are real and they are hard for doctors to figure out because most people put on a brave face, especially when visiting the physician .
that's useful to know, so on one hand ive probably got some physical symptoms from the vid d and other from depression
if you do have depression, know that it is treatable and that you can feel better and be well.
in terms of the recurrent rash, again, very important to get a picture of this when it occurs
I did take a picture of it that I can show my gp
do you have any further questions for me today?
no that's great many thanks you've been a great help